MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TCT10
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 4/21/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a whipple procedure the stapler gun did not fire well; fired in opposite direction resulting in spiked ends.No adverse issues for the patient.This issue was noticed by the surgeons, and the staples were subsequently removed.A new stapler gun was used which was fine to complete the resection.No harm to patient however it delayed procedure for about 15 minutes.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/29/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/6/2025.D4 batch #161d87.Investigation summary- the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tct10 device was received with no apparent damaged and with a reload loaded in the device.The cartridge was returned unfired with the swing tab in the unlocked position.The device was tested for functionality with the returned reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, and the staples meet the staple form release criteria.However, one staple was found missing along the staple line.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of an automated vision system to ensure staples presence; the swing tab is present and unlocked.The event described could not be confirmed as the device performed without any difficulties noted and no malformed staples were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: when positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc., are within the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 161d87, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21872102
Report Number3005075853-2025-02791
Device Sequence Number7865123
Product Code GDW
UDI-Device Identifier10705036003052
UDI-Public(01)10705036003052(17)290630(10)C9EL6R
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCT10
Device Lot NumberC9EL6R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/28/2025
05/05/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/29/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown